Archived

This topic is now archived and is closed to further replies.

Rob43

What causes this dark urine?

26 posts in this topic

My urine is real dark and wondering if my kidneys are messed up? I'm taking 50 units of Lantas a day and between 18-more units of Novlog three times a day. Wondering if I need to drink more water?

 

 

Thanks, Robert

Share this post


Link to post
Share on other sites

Robert, I can't speculate about this, but YOU WANT TO GET THIS CHECKED RIGHT AWAY, good luck and keep us posted.

Share this post


Link to post
Share on other sites

are you drinking enough fluids? Dark (or concentrated) urine is usually a sign of dehydration. Try drinking more water and if that's the case, then you should quickly see an improvement!

Share this post


Link to post
Share on other sites

Dark urine is a sign of dehydration. Have you checked your ketones???

 

Urine should be straw-colored.

Share this post


Link to post
Share on other sites

It depends on what you define as dark. If it's still a yellowy colour but darker than normal, it is probably dehydration. If it's more brown, that could be a symptom of a variety of issues and needs to be dealt with by a doctor immediately.

Share this post


Link to post
Share on other sites
It depends on what you define as dark. If it's still a yellowy colour but darker than normal, it is probably dehydration. If it's more brown, that could be a symptom of a variety of issues and needs to be dealt with by a doctor immediately.

 

Mine was brown for a day or so, after they started my IV for DKA. Before I got hospitalized it was clear. That's why I suggested testing ketones.

 

Yellow on the other hand would be from flavonoids -- B vites or even coffee.

Share this post


Link to post
Share on other sites

I agree with above. It depends on what you consider dark. Some foods can cause discoloration. I had beets, and for a day or two it gave me reddish brown urine. My B-12 vitamins give it a darkish yellow color for about four hours or so after I take it. Dehydration as mentioned above, can make it turn dark as well.

 

If this persists, and you do not see a correlation between what you have ingested, or not ingested as the case may be in dehydration...I would call your physician and have it checked out.

 

If the discoloration looks at any point like blood, I would make an appointment immediately. You may have an infection.

Share this post


Link to post
Share on other sites

I would have to say try drinking more water and see if that takes care of it! If not, i'd go see a dr. Any darkness in urine indicates start of dehydration that is why they say it's best to have clear urine :) means you are fully hydrated

Share this post


Link to post
Share on other sites

If your urine is dark yellow, you need to drink more water. If it is coffee-colored, it could be the result of blood in the urine. We see coffee-colored urine in a lot of our kidney stone patients.

 

Our docs say that urine (other than the first morning urine) should be nearly clear if you're drinking an adequate amount of water.

 

Rob, it's definitely something you should get checked out.

Share this post


Link to post
Share on other sites

Thanks for information and I will talk you all soon because I'm going to my doctor in 30 minutes.

 

Robert

Share this post


Link to post
Share on other sites

Good news it's not dehydration the doctor told me. He said I need to drink more water to help flush my kidneys out. My BG was 101 which is excellent for me.

 

Thanks, Robert

Share this post


Link to post
Share on other sites
Good news it's not dehydration the doctor told me. He said I need to drink more water to help flush my kidneys out. My BG was 101 which is excellent for me.

 

Thanks, Robert

 

He did not give you any other explanation though?

 

Are you on a statin med? Statins can cause rhabomyolisis, and it shows up in dark pee.

Share this post


Link to post
Share on other sites

Not taking any statin meds I know of. Here is a list of drugs I take,

 

Novolog insulin

Lantus insulin

Coumadin

Lovastatin

And this drug is taken off and on for GERD Nexium.

 

Thanks.

Share this post


Link to post
Share on other sites
Not taking any statin meds I know of. Here is a list of drugs I take,

 

Novolog insulin

Lantus insulin

Coumadin

Lovastatin

And this drug is taken off and on for GERD Nexium.

 

Thanks.

 

There's your answer on the statin. Most of the cholesterol lowering drugs fall into the statin category. Some folks swear these drugs are the Antichrist, whereas others strongly believe their benefits exceed their risks. In any case, they are among the single most overly prescribed drugs out there.

 

Good news that the doctor found nothing urgent. Still, odd not to get some input on why the urine would be so dark.

Share this post


Link to post
Share on other sites

Could a overdose of Lantus cause dark urine? I'm taking 50 units a day all at once. I'm taking very little of my other insulin which is Novolog because the Lantus is holding down my BG.

 

Thanks, Robert

Share this post


Link to post
Share on other sites

The only symptom of overdose of any insulin is hypoglycaemia, sounds to me more like the statin based on what other people have suggested. Did the doc take a urine sample for testing?

Share this post


Link to post
Share on other sites
There's your answer on the statin. Most of the cholesterol lowering drugs fall into the statin category. Some folks swear these drugs are the Antichrist, whereas others strongly believe their benefits exceed their risks. In any case, they are among the single most overly prescribed drugs out there.

 

Good news that the doctor found nothing urgent. Still, odd not to get some input on why the urine would be so dark.

 

I am afflicted by caffeine cutback! Thanks, Moussakka. I imagine the doc is waiting on the rest of the chemistries.

Share this post


Link to post
Share on other sites

Yes doctor took a urine sample test and he said it tested normal. Now this doctor is a family doctor and not a diabetic doctor. I wonder if I should go to my diabetic doctor? Reason didn't go to diabetic doctor the cost.

 

Thanks.

Share this post


Link to post
Share on other sites

Lovastatin Side Effects

 

There are a number of side effects with lovastatin that you should report immediately to your healthcare provider.*These include, but are not limited to:

*

Signs of liver damage, such as yellow eyes or skin, upper right abdominal pain, dark urine, and elevated liver enzymes (see Mevacor and Liver Problems)

*

Muscle pain, tenderness, or weakness, especially if you also have a fever or feel ill, since these may be signs of serious breakdown of muscle, known as rhabdomyolysis (see Mevacor and Muscle Pain)

*

Significant, unexplained changes in the amount of urine you produce (which may be a sign of kidney problems)

Share this post


Link to post
Share on other sites

Thanks for the information and I will be seeing my diabetic doctor about this problem.

 

Robert

Share this post


Link to post
Share on other sites